MAUDE Adverse Event Report: WILLIAM A. COOK AUSTRALIA, PTY LTD ZENITH FENESTRATED AAA ENDOVASCULAR GRAFT PROXIMAL BODY; MIH SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT

WILLIAM A. COOK AUSTRALIA, PTY LTD ZENITH FENESTRATED AAA ENDOVASCULAR GRAFT PROXIMAL BODY; MIH SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Model Number G32542
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 04/25/2017
Type of Reportable Event Malfunction
Event or Problem Description
The top cap trigger wire mechanism took severe force to remove.
 
Event or Problem Description
The top cap trigger wire mechanism took severe force to remove.On 19 may 2017 update : "a lot of force and rotation of the grey positioner at the same time was ultimately what released the trigger wire.It was a fenestrated case and we had to rotate the graft to align it before deploying so when we met resistance the surgeon rotated the grey positioner in reverse and then pulled the trigger wires simultaneously"." we had to rotate the graft significantly to get it back anterior after inserting in to the aorta".
 
Additional Manufacturer Narrative
'no' because the delivery device was not returned and the graft remains in situ.The work order record for lot ac992100 was reviewed and appeared complete and correct.The device manufacturing instructions provide instructions to correctly insert the bare suprarenal stents into the top cap and the proximal attachment wire.This includes the correct top stent threading, top stent barb positioning, checking that the bare suprarenal stent can move with within the top cap without resistance (to simulate its final deployment), correctly inserting the proximal attachment wire, ensuring that the proximal attachment wire is not kinked at any location or twisted within the graft.The device ifu mentions: "remove the black trigger-wire release mechanism.", followed by "note: if still unable to remove the black trigger-wire release mechanism from the top cap, see section trigger-wire release troubleshooting." "trigger-wire release troubleshooting" provides instructions in sub-section "alternate proximal body deployment." based on the information present, a definitive root cause could not be determined.It is possible that one or a combination of the following factors contributed to the complaint: - wire entanglement within the system - wire jammed within top cap - tortuosity in trigger wire path within the delivery system as stated in the additional information, the graft was rotated to ensure alignment prior to deployment, it is possible that this caused or further caused wire entanglement of the proximal attachment wire.
 
Event or Problem Description
The top cap trigger wire mechanism took severe force to remove.19 may 2017 update : "a lot of force and rotation of the grey positioner at the same time was ultimately what released the trigger wire.It was a fenestrated case and we had to rotate the graft to align it before deploying so when we met resistance the surgeon rotated the grey positioner in reverse and then pulled the trigger wires simultaneously"."i unfortunately do not have the images anymore so cannot confirm tortuosity." "we had to rotate the graft significantly to get it back anterior after inserting in to the aorta.".

Brand Name
ZENITH FENESTRATED AAA ENDOVASCULAR GRAFT PROXIMAL BODY
Common Device Name
MIH SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Manufacturer (Section D)
WILLIAM A. COOK AUSTRALIA, PTY LTD
95 brandl street
eight mile plains
brisbane QLD 4 113
AS  QLD 4113
MDR Report Key6543023
Report Number9680654-2017-00010
Device Sequence Number19116294
Product Code MIH
UDI-Device Identifier10827002325422
UDI-Public(01)10827002325422(17)200321(10)AC992100
Combination Product (Y/N)N
Initial Reporter StateWV
Initial Reporter CountryUS
PMA/510(K) Number
P020018
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 07/18/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberG32542
Device Catalogue NumberZFEN-P-2-28-124-R
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 04/28/2017
Supplement Date Received by ManufacturerNot provided
04/28/2017
Initial Report FDA Received Date05/03/2017
Supplement Report FDA Received Date06/13/2017
07/17/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1